Alert archive / Florida / Flash Flood Warnings in 2022

Flash Flood Warning 58, NWS Mobile, AL

September 9, 2022Santa Rosa County, Florida

NWS Mobile, AL issued this flash flood warning at Sep 9, 2022, 10:15 PM CDT for Santa Rosa County, Florida. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 9, 2022, 10:15 PM CDT (03:15 UTC)
Expired
Sep 10, 2022, 1:15 AM CDT
In force
3 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
None

County Santa Rosa County, FL

The radar

The Eglin Afb radar (KEVX), 112 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 9, 10:45 PM CDTFLASH FLOOD1 Ne Oriole Beach, FLSANTA ROSA COUNTY EMERGENCY MANAGEMENT REPORTED SEVERAL STREET CLOSURES DUE TO FLASH FLOODING, INCLUDING OAKWOOD LN, MAPLEWOOD DR, REDWOOD LN, SANTA ROSA DR, AND WEST AVE. REPORT RELAYED ON SOCIAL MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 3.3 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2022-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1041 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2022-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1041 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
759 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

214 
WGUS54 KMOB 100315
FFWMOB
FLC113-100615-
/O.NEW.KMOB.FF.W.0058.220910T0315Z-220910T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mobile AL
1015 PM CDT Fri Sep 9 2022

The National Weather Service in Mobile has issued a

* Flash Flood Warning for...
  South Central Santa Rosa County in northwestern Florida...

* Until 115 AM CDT.

* At 1015 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 3 and 6 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 3 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Oriole Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3038 8713 3041 8712 3041 8705 3041 8701
      3039 8701 3038 8701 3037 8702 3037 8703
      3036 8708 3036 8710 3036 8713

FLASH FLOOD...RADAR INDICATED

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 6:55 PM CDT, 3 hours 20 minutes earlier.

Area forecast discussion, Sep 9, 6:55 PM CDT, 3 hours 20 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
655 PM CDT Fri Sep 9 2022

...New AVIATION...

.AVIATION...
(00Z TAFS)
Issued at 642 PM CDT Fri Sep 9 2022

VFR conditions were reported at the TAF sites at issuance. Some
lingering showers with a few embedded storms persist over
southeast Mississippi and interior southwest Alabama this evening.
A small line of showers is moving into Coastal Alabama at present
as well. Overall, expecting activity to continue to wane through
the evening over the land areas. Scattered showers and storms will
again be possible by late tonight into early Saturday morning
over the Gulf waters and near the coast. By Saturday afternoon,
isolated to scattered showers and storms are possible generally
west of the Alabama River, with higher chances to the east.
Temporary reductions in VIS and CIGs are possible in the heavier
showers, especially over the eastern portion of the area.
Northeast to easterly winds around 5 knots or less tonight will
shift to be southeasterly by Saturday afternoon. In addition,
winds will increase to be between 5-10 knots for many locations.
Although, areas over the far western Florida Panhandle coast could
see winds a touch higher, right around 10 knots. /26

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      85  71  87  72 /  80  50  50  20
Pensacola   85  74  87  76 /  80  50  50  40
Destin      86  76  87  77 /  80  50  60  50
Evergreen   84  69  86  70 /  80  50  60  20
Waynesboro  83  68  84  68 /  90  50  50  20
Camden      83  69  84  69 /  90  60  50  20
Crestview   84  71  85  72 /  80  50  60  40

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk from Saturday evening through Monday
     morning for ALZ265-266.

FL...High Rip Current Risk from Saturday evening through Monday
     morning for FLZ202-204-206.

MS...None.
&&

AVIATION...26

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 9:15 PM CDTAreal Flood AdvisoryMOBEscambia, Santa Rosa2 hr
Sep 10, 12:13 AM CDTAreal Flood AdvisoryMOBOkaloosa3 hr
Sep 10, 12:20 PM CDTSpecial Weather StatementMOBEscambia40 min
Sep 10, 12:47 PM CDTAreal Flood AdvisoryMOBEscambia, Santa Rosa72 min

Nearby

Flash Flood Warnings in Florida, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.